MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. FLEXCEL CAROTID SHUNT (INLYING); CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

LEMAITRE VASCULAR, INC. FLEXCEL CAROTID SHUNT (INLYING); CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number 2020-05
Medical Device Problem Code Difficult To Position (1467)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not received the device for evaluation since the device has been discarded by the hospital.Hence, we could not conclusively determine the root cause of the issue.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of a similar nature for devices from this lot.We therefore believe this is an isolated incident.This is the only reported complaint of injury from using a flexcel device since we started marketing this product in 2007.After tipping process, each device is inspected by our manufacturing associate to ensure that the tips are rounded sufficiently and do not contain any flattened areas.Our ifu properly instructs users to select a proper size shunt since an inappropriate size shunt may cause damage to the vessel and may cause the plaque to dislodge from the vessel wall.
 
Event or Problem Description
During carotid endarterectomy, flexcel carotid shunt was used as a blood conduit to allow blood flow between the common and internal carotid artery.Surgeon experienced difficulty when positioning the shunt in the patient's artery as it was moving in the lumen.As a result, the tip of the shunt dissected a section of the internal carotid artery.Surgeon used a patch to repair the dissected section after extending the arteriotomy.

Brand Name
FLEXCEL CAROTID SHUNT (INLYING)
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7603513
Report Number1220948-2018-00039
Device Sequence Number1623505
Product Code MJN
UDI-Device Identifier00840663101344
UDI-Public00840663101344
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071367
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/28/2024
Device Catalogue Number2020-05
Device Lot NumberFLX2293
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;